Alert archive / New York / Wind Advisories in 2009

Wind Advisory 3, NWS Albany, NY

May 14, 2009Bennington County, Windham County, Vermont; 14 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at May 14, 2009, 8:52 AM EDT for Bennington County, Windham County, Vermont; 14 counties in New York; Berkshire County, Massachusetts. It took effect at May 14, 2009, 10:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 14, 2009, 8:52 AM EDT (12:52 UTC)
In effect from
May 14, 2009, 10:00 AM EDT
Expired
May 14, 2009, 6:14 PM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 33 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 141252
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
852 AM EDT THU MAY 14 2009

MAZ001-025-NYZ032-033-041>043-047>054-058-061-063-082>084-VTZ013-
014-142300-
/O.NEW.KALY.WI.Y.0003.090514T1400Z-090514T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE
852 AM EDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE WESTERN AND SOUTHERN ADIRONDACKS...SCHOHARIE
VALLEY...EASTERN CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON
VALLEY...SOUTHERN GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS
AND BERKSHIRES...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO
THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE
ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE
CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE
HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN
GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS71 KALY 141535
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1135 AM EDT THU MAY 14 2009

NYZ038-142300-
/O.NEW.KALY.HW.W.0001.090514T1535Z-090514T2300Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
1135 AM EDT THU MAY 14 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
SOUTHERN HERKIMER COUNTY.

SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO
THIS AFTERNOON. EXPECT SUSTAINED WINDS 25 TO 35 MPH...WITH
OCCASIONAL GUSTS OF 55 TO 60 MPH. THE STRONGEST WIND GUSTS WILL
OCCUR ACROSS EXTREME SOUTHERN AND SOUTHWEST HERKIMER
COUNTY...MAINLY ALONG AND SOUTH OF INTERSTATE 90.

EMERGENCY MANAGEMENT HAS ALREADY REPORTED DOZENS OF DOWNED
TREES...IN ADDITION TO DOWNED POWER LINES ACROSS SOUTHERN PORTIONS
OF HERKIMER COUNTY.

MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING ALONG INTERSTATE
90 WITHIN SOUTHERN HERKIMER COUNTY THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NYZ039-040-142300-
/O.EXA.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/
SOUTHERN FULTON-MONTGOMERY-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE
1135 AM EDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
MONTGOMERY AND SOUTHERN FULTON COUNTY.

SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO
THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE
ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE
CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE
HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN
GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MAZ001-025-NYZ032-033-041>043-047>054-058-061-063-082>084-VTZ013-
014-142300-
/O.CON.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE
1135 AM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
THE SOUTHERN AND WESTERN ADIRONDACKS...SCHOHARIE VALLEY...EASTERN
CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON
VALLEY...SOUTHERN GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS
AND BERKSHIRES.

SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO
THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE
ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE
CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE
HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN
GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 142022
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT THU MAY 14 2009

NYZ038-142300-
/O.CON.KALY.HW.W.0001.000000T0000Z-090514T2300Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
422 PM EDT THU MAY 14 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR SOUTHERN HERKIMER COUNTY.

STRONG SOUTHERLY WINDS WILL PERSIST OVER THE NEXT FEW HOURS.
EXPECT SUSTAINED WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 55
TO 60 MPH. THE STRONGEST WIND GUSTS WILL OCCUR ACROSS EXTREME
SOUTHERN AND SOUTHWEST HERKIMER COUNTY...MAINLY ALONG AND SOUTH
OF INTERSTATE 90. WINDS WILL THEN RAPIDLY DIMINISH TOWARD 7 PM.

EMERGENCY MANAGEMENT HAS ALREADY REPORTED DOZENS OF DOWNED
TREES...IN ADDITION TO DOWNED POWER LINES ACROSS SOUTHERN
PORTIONS OF HERKIMER COUNTY.

MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING ALONG
INTERSTATE 90 WITHIN SOUTHERN HERKIMER COUNTY THROUGH EARLY THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MAZ001-025-NYZ032-033-039>043-047>054-058-061-063-082>084-VTZ013-
014-142300-
/O.CON.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE
422 PM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
THE SOUTHERN AND WESTERN ADIRONDACKS...SCHOHARIE VALLEY...EASTERN
CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON VALLEY...SOUTHERN
GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS AND BERKSHIRES.

STRONG SOUTHERLY WINDS WILL PERSIST OVER THE NEXT FEW HOURS. WINDS GUSTS
MAY OCCASIONALLY EXCEED 45 MPH ACROSS THE ADVISORY AREA...ESPECIALLY
ACROSS FAVORED LOCATIONS WHERE CHANNELING OCCURS. GUSTS UP TO 55
MPH WILL REMAIN POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE
ADIRONDACKS...CATSKILLS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES.
WIND SPEEDS WILL DECREASE RAPIDLY TOWARD AND AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

KL
000 
WWUS71 KALY 142214
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT THU MAY 14 2009


NYZ038-142315-
/O.CAN.KALY.HW.W.0001.000000T0000Z-090514T2300Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
614 PM EDT THU MAY 14 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE HIGH
WIND WARNING FOR SOUTHERN HERKIMER COUNTY. 

WIND GUSTS DURING THE PAST HOUR OR SO HAVE DROPPED QUITE A BIT ACROSS
THIS AREA AS THE SURFACE PRESSURE GRADIENT HAS RELAXED. THE WIND
COULD STILL GUST UP TO 40 MPH FOR A FEW HOURS THIS
EVENING...BUT THIS VALUE IS BELOW NOT ONLY THE HIGH WIND CRITERIA
BUT WIND ADVISORY THRESHOLD AS WELL.


$$

MAZ001-025-NYZ032-033-039>043-047>054-058-061-063-082>084-VTZ013-
014-142315-
/O.CAN.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE
614 PM EDT THU MAY 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND
ADVISORY ACROSS EASTERN NEW YORK AS WELL ADJACENT WESTERN NEW ENGLAND.

WIND GUSTS IN THE PAST HOUR OR SO HAVE DROPPED QUITE A BIT ACROSS
THIS AREA AS THE SURFACE PRESSURE GRADIENT HAS RELAXED. THE WIND
COULD STILL GUST UP TO 35 MPH FOR A FEW HOURS THIS
EVENING...BUT THIS VALUE IS BELOW THE WIND ADVISORY THRESHOLD. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at May 14, 7:44 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 14, 7:44 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
744 AM EDT THU MAY 14 2009

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE SLIDING EAST OFF THE NEW ENGLAND COAST
THIS MORNING...WHILE A LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO
EAST CENTRAL CANADA. A FRONT TRAILING FROM THIS LOW WILL APPROACH
FROM THE WEST LATE TODAY...ACCOMPANIED BY GUSTY WINDS AND SHOWERS.
FAIR AND SLIGHTLY WARMER WEATHER WILL RETURN FOR FRIDAY...BEFORE
ANOTHER FRONT BRINGS SHOWERS TO THE REGION BY LATE SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EDGE OF CLOUDS AND RAIN CONTINUES TO MOVE EAST...AND WILL SPREAD
OVER THE AREA THROUGH THIS MORNING AND EARLY AFTERNOON. BOUNDARY
LAYER WINDS WILL INCREASE RAPIDLY...AND OUR REGION WILL BE IN THE
DIVERGENT RIGHT ENTRANCE REGION OF THE LOW LEVEL
JET...COMPROMISING THE LOW LEVEL FORCING TO SOME DEGREE...BUT
ISENTROPIC LIFT AND SOME FRONTOGENESIS AHEAD OF DECENT THERMAL
GRADIENT ASSOCIATED WITH THE COLD FRONT. LIMITED INSTABILITY...BUT
STILL ISOLATED THUNDER POSSIBLE THIS AFTERNOON. QUESTION AS TO HOW
MUCH OF THE WIND WILL MIX DOWN...WITH RAIN AND CLOUDS...FULL
EXTENT OF WIND WILL NOT MIX DOWN EVERYWHERE...SO INDICATING JUST
UNDER WIND ADVISORY IN HIGHER ELEVATIONS...BUT STILL GUSTY EVEN IN
THE VALLEYS. NEW DATA AT AND AFTER 12Z WILL NEED TO BE EVALUATED
FOR ANY POSSIBLE SHORT TERM UPGRADES TO WIND ADVISORY. HIGHS TODAY
IN THE UPPER 50S TO LOWER/MID 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
RAIN AND ISOLATED THUNDER EXITS THROUGH THE EVENING AND
OVERNIGHT...AND BY SUNRISE...JUST SOME SCATTERED SHOWERS FROM THE
SOUTHERN BERKSHIRES THROUGH NORTHWESTERN CONNECTICUT PERHAPS TO
POU. SOME PARTIAL CLEARING POSSIBLE TOWARD THE ADIRONDACKS. WINDS
WILL BECOME LIGHT SOUTHWEST TO NORTHWEST...IN FACT...NEARLY CALM
IN MANY AREAS...SO PATCHY FOG SUGGESTED IN ALL AREAS TONIGHT. LOWS
IN THE 40S TO LOWER 50S.

CLOUDS CONTINUE TO MOVE OUT OF THE REGION THROUGH THE MORNING
FRIDAY...AND PARTLY TO MOSTLY SUNNY FRIDAY AFTERNOON. WITH
BOUNDARY LAYER THERMAL GRADIENT IN THE AREA...SOME PERIODS OF
BROKEN SKY COVER SEEM LIKELY ACROSS THE REGION...LIMITING THE
SUNSHINE A BIT...AND WINDS WILL BE LIGHT NORTHWEST. HIGHS IN THE
MID 60S TO MID 70S FRIDAY. THE REGION WILL START FRIDAY EVENING
MOSTLY CLEAR...WITH WEAK HIGH PRESSURE DOMINATING...BUT NEXT
SYSTEM WILL BEGIN TO APPROACH...WITH INCREASING HIGH CLOUDS
THROUGH THE REST OF THE NIGHT. LOWS FRIDAY NIGHT IN THE 40S TO
LOWER 50S...SOME UPPER 30S ADIRONDACKS.

NEXT SYSTEM AFFECTS THE REGION SATURDAY AND SATURDAY NIGHT.
GUIDANCE SUGGESTS A BIT MORE INSTABILITY...BUT STILL RELATIVELY
LIMITED IN TERMS OF POTENTIAL SEVERE WEATHER. BETTER LOW LEVEL
FORCING WITH THIS SYSTEM...WITH MORE COOLING BEHIND THE FRONT.
STILL...HIGHS SATURDAY WITH A CLOUDY SKY...AND SHOWERS AND
THUNDERSTORMS DEVELOPING...LOOK TO BE IN FROM THE MID 60S TO THE
LOWER/MID 70S. LOWS SATURDAY NIGHT DEPEND SOME DEGREE ON THE
TIMING OF THE EXIT OF THE FRONT. MOST INDICATIONS ARE THAT THE
EXIT WILL BE TIMED IN SUCH A WAY THAT TEMPERATURES WILL NOT FALL
AS MUCH AS THEY COULD...SO LOWS IN THE 40S TO LOWER 50S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SOME LINGERING SHOWERS POSSIBLE SUNDAY MORNING...ESPECIALLY
SOUTH AND EAST OF THE ALBANY AREA...AS THE FRONT CONTINUES TO
PUSH SOUTH. SURFACE HIGH BEGINS TO BUILD IN FROM THE WEST.
A 500 HPA TROF BEGINS TO LIFT OUT AS IT MOVES EASTWARD FROM
SOUTHERN HUDSON BAY TOWARD THE LABRADOR COAST AND THE
CANADIAN MARITIMES. GFS MORE PESSIMISTIC THAN THE EURO ON
CLOUD COVER AND SUGGESTS HIGH CLOUDS WILL PERSIST MUCH OF THE
DAY. WE WILL GO FOR PTLY CLOUDY SKIES...ESPCLLY N AND W...
SINCE A MIDLEVEL OR CIRRUS DECK WILL LET SOME SUNSHINE THRU.
HIGHS SUNDAY MUCH COOLER THAN SAT...FROM AROUND 50 ACROSS THE
HIGHER ELEVS OF THE ADIRONDACKS...CATSKILLS...AND GREEN MTNS
OF VERMONT TO NEAR 60 IN THE HUDSON VALLEY. COOLING CONTINUES
SUNDAY NIGHT WITH TEMPS DIPPING BELOW FRZG ACROSS THE ADIRON-
DACKS...SRN GREEN MTNS...AND CATSKILLS. LOWS IN THE HUDSON
VALLEY WILL BE NEAR 40. UNDER MOSTLY SUNNY SKIES TEMPS
REBOUND INTO THE MID 50S TO THE MID 60S MONDAY...THEN COOL
OFF WITH MOSTLY CLEAR SKIES AND LIGHT WINDS FOR LOWS FROM
THE LOW 30S TO THE MID 40S. DRY AND STILL WARMER TUESDAY
WITH HIGHS MID 60S TO NEAR 70. NOT AS COOL TUESDAY NIGHT
WITH LOWS UPPER 30S TO UPPER 40S. AT THIS POINT WEDNESDAY
LOOKS TO BE BETTER STILL WITH MOSTLY SUNNY SKIES AND HIGHS
MOSTLY IN THE LOWER 70S.  NORMALS FOR ALBANY FOR THIS PERIOD
ARE A HIGH OF 71 AND A LOW OF 47.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
FLIGHT CONDITIONS WERE STILL VFR AROUND DAYBREAK TODAY BUT
THEY ARE FORECAST TO BE MVFR AT TIMES THIS MORNING IN RAIN
SHOWERS AND MIST AS A WARM FRONT MOVES ACROSS THE REGION.
CONDITIONS WILL DETERIORATE MORE SIGNIFICANTLY AROUND NOON AS
A COLD FRONT APPROACHES FROM THE WEST...WITH LOWERING CLOUDS
...SHOWERS...AND THE POSSIBILITY OF ISOLATED THUNDER. DUE TO THE LOW
PROBABILITY OF THUNDER WE HAVE INDICATED A CB GROUP. THE THREAT OF
SHOWERS IS LIKELY TO PERSIST...OFF AND ON...INTO THE EVENING. WHEN
IT IS NOT RAINING...RESIDUAL MOISTURE IN THE AIR IS LIKELY TO FORM
MIST. WE ARE LOOKING FOR MVFR CONDITIONS FOR THE MOST
PART...ALTHOUGH SOME PERIODS OF IFR ARE ALSO LIKELY TO
OCCUR...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE CONTINUED
ADVECTION OF MOISTURE DURING THE EVENING IS LIKELY TO RESULT IN
POORER VISIBILITY AND LOWER THE CLOUD DECK. THE COLD FRONT IS
FORECAST TO MOVE ACROSS THE REGION SHORTLY AFTER MIDNIGHT. PASSAGE
OF THE FRONT WILL BE ACCOMPANIED BY SOME SHOWERS. FOLLOWING THE
FRONTAL PASSAGE SKIES WILL CLEAR. WESTERLY WINDS WILL KEEP THE AIR
MIXED SO FOG IS NOT EXPECTED BEHIND THE FRONT. THE FRONT IS NOT
FORECAST TO REACH POUGHKEEPSIE UNTIL AFTER DAYBREAK FRIDAY.

AN INCREASING PRESSURE GRADIENT BETWEEN THE APPROACHING LOW AND A
HIGH PRESSURE OVER THE ATLANTIC WILL RESULT IN STRONG SOUTHERLY
SURFACE WINDS 10 TO 15 KT WITH GUSTS TO 25 KNOTS THROUGH MID
MORNING...AND 40 TO 45 KT AROUND 2000 FEET AGL...SO WE HAVE INCLUDED
LLWS IN THE TAFS THROUGH 14Z. SURFACE WINDS WILL INCREASE LATER THIS
MORNING TO 15 TO 20 KT WITH GUSTS TO BETWEEN 30 AND 40 KNOTS BY
MIDDAY...WHICH WILL PERSIST THROUGH THE AFTERNOON. THE WINDS WILL
SLACKEN A BIT LATER THIS EVENING.

OUTLOOK...
FRI...VFR. WITH NO SIGNIFICANT WX.
SAT...VFR POSSIBLY MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
SAT NIGHT...MVFR WITH SHOWERS LIKELY IN THE EVENING THEN A CHANCE
AFTER MIDNIGHT.
SUN...VFR POSSIBLY MVFR WITH CHANCE OF SHOWERS.
SUN NIGHT-MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
...A WETTING RAIN IS EXPECTED TO OCCUR THIS AFTERNOON AND EVENING...

AN OCCLUDED FRONT WILL BRING WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON AND EVENING. HIGH
PRESSURE WILL PROVIDE FAIR AND MILD CONDITIONS FOR FRIDAY...BEFORE
ANOTHER FRONT BRINGS SHOWERS TO THE REGION BY LATE SATURDAY.

THE RELATIVE HUMIDITIES WILL FALL TO 55-70 PERCENT FOR THIS
AFTERNOON. THE RELATIVE HUMIDITIES WILL THEN CLIMB TO 90-100
PERCENT RANGE FOR TONIGHT/FRIDAY MORNING...AND FALL TO 30 TO 40
PERCENT FRIDAY AFTERNOON.

SOUTH WINDS WILL INCREASE TO 25-35 MPH BY LATE THIS MORNING INTO
THE AFTERNOON...WITH SOME GUSTS POSSIBLY EXCEEDING 40 MPH. WINDS
WILL THEN BECOME WEST TO NORTHWEST TONIGHT...AND DIMINISH TO 5-15
MPH...CONTINUING NORTHWEST FRIDAY...AND INCREASING TO 5 TO 15 MPH
BY FRIDAY AFTERNOON.

&&

.HYDROLOGY...
THE PRIMARY HYDROLOGIC ISSUE DURING THIS PERIOD WILL BE THE NUISANCE
TYPE PONDING OF WATER ON ROADS AND PARKING AREAS DURING HEAVY
SHOWERS AND THUNDERSTORMS...WHICH IS A FREQUENT SUMMERTIME
OCCURRENCE. RAINFALL TODAY INTO FRIDAY WILL GENERALLY BE AROUND A
HALF INCH...WITH UP TO AN INCH IN A FEW SPOTS. THIS WILL HAVE LITTLE
EFFECT ON RIVERS AND STREAMS AS NEARLY ALL OF THIS RAIN WILL JUST
SOAK INTO THE GROUND.

HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER FRIDAY INTO
EARLY SATURDAY...BEFORE ANOTHER FRONTAL SYSTEM BRINGS THE THREAT
OF MORE SHOWERS AND THUNDERSTORMS ONCE AGAIN SATURDAY AFTERNOON
AND NIGHT. TOTAL RAINFALL WITH THIS FRONT WILL BE ONE TO TWO
THIRDS OF AN INCH...WITH A FEW AREAS OF UP TO AN INCH WHERE
THERE IS CONVECTION. THERE WILL BE MORE OF AN EFFECT ON THE
RIVERS FROM THIS RAIN SINCE SOME OF THE MOISTURE FROM THE
PREVIOUS STORM WILL STILL BE IN THE GROUND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

UNITED STATES GEOLOGICAL SURVEY INFORMATION FOR NEW YORK CAN BE
FOUND AT WATERDATA.USGS.GOV/NY/NWS. FOR OTHER STATES REPLACE THE NY
WITH YOUR TWO LETTER STATE POSTAL CODE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK/JPV
FIRE WEATHER...NAS
HYDROLOGY...RCK/NAS
Hazardous weather outlook, May 14, 4:28 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
428 AM EDT THU MAY 14 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
428 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WIND GUSTS OF 35 TO 45 MPH ARE LIKELY TODAY...WITH THE
STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS OF THE
ADIRONDACKS...CATSKILLS...AND SOUTHERN GREEN MOUNTAINS.
HOWEVER...A FEW GUSTS OVER 40 MPH ARE POSSIBLE IN LOWER ELEVATIONS
ACROSS THE ENTIRE AREA...ESPECIALLY WHERE CHANNELING THROUGH RIVER
VALLEYS CAN OCCUR. SHOULD STRONGER WINDS BE EXPECTED TO
DEVELOP...THEN WIND ADVISORIES MAY NEED TO BE ISSUED LATER THIS
MORNING.

ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH OCCASIONAL LIGHTNING...LOCALLY HEAVY RAIN AND GUSTY
WINDS. THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 11:35 AM EDTHigh Wind WarningALYHerkimer7 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.